MAUDE Adverse Event Report: PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

PREMIA SPINE LTD. PROMIS FIXATION SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 86138
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records of the involved implant was performed and it was found that the lot was manufactured in accordance with specifications and no discrepancies were found.The explants were not obtained for investigation.However, there was no indication of hardware failure, the surgeon replaced only two screws with new longer premia spine screws and indicated that the loosening was due to spondylodiscitis.Screw loosening is a known complication in spinal fusion and in orthopedic surgeries in general and may be attributed to multiple factors including bone quality, patient's age and weight bearing forces.The rate of screw loosening in premia spine procedures is much lower than the rates reported in the literature for spine fusion procedures.Altogether, it is assumed that the loosening is related to the disease/technique rather than to a device failure.
 
Event or Problem Description
Patient implanted with the promis fixation system in germany, underwent a second revision surgery two months after the first revision due to another screw loosening.The original procedure was performed on (b)(6) 2023 due to stenosis and spondylodiscitis and included fusion at l5-s1.In the first revision surgery, two pedicle screws in s1 vertebra were replaced by two new larger diameter pedicle screws.L5 screws remained in-situ and rods were re-used.In the second revision surgery, two pedicle screws in s1 vertebra were replaced by two new longer pedicle screws.L5 screws remained in-situ and rods were replaced with new identical rods.According to the surgeon who performed both revision procedures, the reason for screw loosening was bone disease (spondylodiscitis).

Brand Name
PROMIS FIXATION SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key18190215
Report Number3012401682-2023-00007
Device Sequence Number12566610
Product Code NKB
UDI-Device Identifier07290014064928
UDI-Public7290014064928
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Catalogue Number86138
Device Lot NumberSPGS366
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight80 KG